Alert archive / Massachusetts / High Wind Watches in 2006

High Wind Watch 4, NWS Boston/Norton, MA

October 19, 20064 states

NWS Boston/Norton, MA issued this high wind watch at Oct 19, 2006, 3:19 PM EDT for 4 states. It took effect at Oct 20, 2006, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 19, 2006, 3:19 PM EDT (19:19 UTC)
In effect from
Oct 20, 2006, 2:00 PM EDT
Expired
Oct 20, 2006, 4:48 AM EDT
In force
Issued by
NWS Boston/Norton, MA
All 22 counties

Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 191919
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT THU OCT 19 2006

...A STRONG COLD FRONT MAY BRING STRONG TO POTENTIALLY DAMAGING WEST
WINDS TO SOUTHERN NEW ENGLAND LATE FRIDAY AND FRIDAY NIGHT...

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200330-
/O.NEW.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
319 PM EDT THU OCT 19 2006

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

STRONG TO POTENTIALLY DAMAGING WEST WINDS MAY DEVELOP JUST BEHIND A
STRONG COLD FRONT LATE FRIDAY AND LAST THROUGH FRIDAY EVENING. THE
COLD FRONT WILL MOVE QUICKLY THROUGH THE CONNECTICUT VALLEY BY MID
AFTERNOON FRIDAY...REACHING THE CAPE AND ISLANDS BY EARLY EVENING.

AFTER THE FRONT PASSES WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO 50 MPH POSSIBLE. THE STRONG WINDS MAY LAST THROUGH
MIDNIGHT. SINCE MOST TREES ARE STILL FULLY LEAVED...THESE WIND GUSTS
WILL HAVE THE POTENTIAL TO BE DAMAGING.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY
DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM
WINDOWS.

$$

KJC
2 follow-up statements
000 
WWUS71 KBOX 200256
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1056 PM EDT THU OCT 19 2006

...A STRONG COLD FRONT MAY BRING STRONG TO POTENTIALLY DAMAGING
WEST WINDS TO SOUTHERN NEW ENGLAND LATE FRIDAY AND FRIDAY NIGHT...

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201100-
/O.CON.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1056 PM EDT THU OCT 19 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

STRONG TO POTENTIALLY DAMAGING WEST WINDS MAY DEVELOP JUST BEHIND A
STRONG COLD FRONT LATE FRIDAY AND LAST THROUGH FRIDAY EVENING. THE
COLD FRONT WILL MOVE QUICKLY THROUGH THE CONNECTICUT VALLEY BY MID
AFTERNOON FRIDAY...REACHING THE CAPE AND ISLANDS BY EARLY EVENING.

AFTER THE FRONT PASSES WEST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH POSSIBLE. THE STRONG WINDS MAY LAST THROUGH
MIDNIGHT. SINCE MOST TREES ARE STILL FULLY LEAVED...THESE WIND
GUSTS WILL HAVE THE POTENTIAL TO BE DAMAGING.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$
000 
WWUS71 KBOX 200848
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
448 AM EDT FRI OCT 20 2006

...A STRONG COLD FRONT WILL BRING STRONG TO POTENTIALLY DAMAGING WESTERLY
WINDS TO SOUTHERN NEW ENGLAND THIS EVENING...

CTZ002>004-MAZ002-003-008>011-NHZ011-201700-
/O.UPG.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/
/O.NEW.KBOX.WI.Y.0027.061020T2100Z-061021T0500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...JAFFREY...KEENE
448 AM EDT FRI OCT 20 2006

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY
FOR THE REGION IN AND WEST OF THE CONNECTICUT RIVER VALLEY...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EDT SATURDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

THIS WIND ADVISORY INCLUDES THE EAST SLOPES OF BOTH THE BERKSHIRES
AND LITCHFIELD HILLS AS WELL AS HARTFORD...SPRINGFIELD...GREENFIELD...KEENE
AND THE WEST SLOPES OF THE MONADNOCKS.

RAPIDLY INTENSIFYING LOW PRESSURE PASSING THROUGH SOUTHERN NEW ENGLAND
THIS AFTERNOON WILL PRODUCE A 2 TO 6 HOUR PERIOD OF STRONG WEST NORTHWEST
WINDS IN ITS WAKE.

SUSTAINED WINDS MAY BRIEFLY PEAK AT 30 MPH WITHIN 3 HOURS EITHER SIDE OF
8 PM THIS EVENING AND GUSTS MAY REACH 50 MPH. THIS COMBINATION OF
WIND BLOWING THROUGH STILL FULLY LEAVED TREES...IS LIKELY TO CAUSE
POCKETS OF BROKEN TREE LIMBS AND THE ASSOCIATED POWER OUTAGES.

THERE IS STILL A VERY SMALL CHANCE OF MORE EXTENSIVE DAMAGE THAN CURRENTLY
FORECAST. IF THIS BECOMES MORE EVIDENT THE ADVISORY MAY BE UPGRADED
TO A WARNING IN A FEW SPOTS WITHIN THE LATE DAY FORECAST ISSUANCE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY
CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON THE MASS PIKE AND INTERSTATE 91.

$$

MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-201700-
/O.UPG.KBOX.HW.A.0004.061020T1800Z-061021T0600Z/
/O.NEW.KBOX.WI.Y.0027.061020T2200Z-061021T0700Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
448 AM EDT FRI OCT 20 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY FOR
RHODE ISLAND...CENTRAL AND EASTERN MASSACHUSETTS AND HILLSBOROUGH
COUNTY OF SOUTH CENTRAL NEW HAMPSHIRE. IT IS EFFECT FROM 6 PM THIS EVENING
TO 3 AM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

RAPIDLY INTENSIFYING LOW PRESSURE PASSING THROUGH SOUTHERN NEW ENGLAND
THIS AFTERNOON WILL PRODUCE A 2 TO 6 HOUR PERIOD OF STRONG WEST NORTHWEST
WINDS IN ITS WAKE THIS EVENING.

SUSTAINED WINDS WILL BRIEFLY PEAK BETWEEN 25 AND 35 MPH WITHIN 3 HOURS
EITHER SIDE OF 9 PM THIS EVENING AND GUSTS MAY REACH 50 MPH. THIS
COMBINATION OF WIND BLOWING THROUGH STILL FULLY LEAVED TREES WILL
CAUSE POCKETS OF BROKEN TREE LIMBS AND THE ASSOCIATED POWER OUTAGES.

THERE IS STILL A SMALL CHANCE OF MORE EXTENSIVE DAMAGE THAN CURRENTLY
FORECAST. IF THIS BECOMES MORE APPARENT...THE ADVISORY WOULD BE UPGRADED
TO A MORE SERIOUS HIGH WIND WARNING IN FORECASTS LATER TODAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY
CAUSING ISOLATED POWER OUTAGES. DRIVING WILL ALSO BE DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON THE MASS PIKE..INTERSTATES 93 AND 95 AS
WELL AS ROUTE 6 ON CAPE COD.



$$
DRAG

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Oct 19, 11:26 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Oct 19, 11:26 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1126 AM EDT THU OCT 19 2006

.SHORT TERM /REST OF TODAY/...
JUST A QUICK UPDATE FOR TEMPS. CURRENTLY RUNNING AROUND 3 DEGREES
BELOW FORECAST AND WITH ANTICIPATED CLOUD COVER DECIDED TO DROP
AFTERNOON MAX BY 2 TO 3 DEGREES. ALSO DID SOME MINOR UPDATING OF THE
SKY GRIDS TO REFLECT SATELLITE TRENDS BUT THIS HAD NO REAL IMPACT ON
THE WORDED FORECAST.

&&

.PREVIOUS DISCUSSION...
/ISSUED 626 AM EDT THU OCT 19 2006/

..SHOWERY FRIDAY ON TAP WITH LOW PROB OF WIND ADVY/GALE POTENTIAL
ON BLUSTERY WLY FLOW LATE IN THE DAY...

SHORT TERM /TODAY THROUGH FRIDAY/...
FCST PROBLEM IS THE INTENSITY/TRACK OF THE SFC LOW MOVING THROUGH
EASTERN NEW ENGLAND FRIDAY.  00Z/19 OP RUNS OF THE ECMWF/UKMET/RGEM
WERE ALL NOTABLY WEAKER THAN THE NCEP MODELS FOR FRIDAY.  THE 00Z
GFS OP RUN WAS VERY CLOSE TO THE UK/EC TRACK.  THE 00Z AND 06Z NAM
ARE BELIEVED TO BE FAR TOO INTENSE AND CONSEQUENTLY OUTLIERS TOO FAR
NW. THE 00Z/19 GFS ENS MSP PRES ARE SPLIT INTO TWO CAMPS. SO WHILE

CONFIDENCE IN THE OVERALL FCST OFFERED FROM THIS MORNING THROUGH
FRIDAY AFTERNOON IS ABOVE AVERAGE...THERE IS STILL A CHANCE FOR THE
DEEPER AND INLAND VSNS OF THE NAM AND GFS TO VERIFY. ATTM...THE 500
MB PATTERN TO ME DID NOT APPEAR STRONG ENOUGH...NOR NEG ENOUGH TO
PROMOTE THE LEFTWARD OVER DEEPENED TRACK.  TIME WILL TELL ON THIS
DECISION THO WE KNOW THAT NCEP VIA THEIR 0509Z PMDHMD FAVORED THE GFS
/AND ITS TRACK/.

06Z GFS CONTS THE 00Z VSN OF TRACK AND INTENSITY. 06Z NAM IS STILL
200 NM LEFT OF THE GFS AT 00Z SAT.

POPS WERE TAPERED SLIGHTLY FM THE PREV FCST FOR THIS AFTN/EVE...THEN
BACK ON THE PRIOR TRACK FOR A STRONG FRIDAY MORNING ONSET WITH A
RAPID DEPARTURE FRI MID OR LATE AFTN.

THUNDER CONTS IN THE FCST...BASICALLY DUE TO THE VT MAX TRACK...BUT
TT ARE NOT ALL THAT HIGH AND IF THE UK/EC VERIFY...DEEPENING WILL BE
LESS WITH LESS INFLOW AND LESS ASSTD DESTABIZATION.  SO THUNDER IS IN
THE FCST BUT NOT A HIGH PROBABILITY EVENT...YET.

HYDRO...BLV WE ARE LOOKING AT QPF TOTALS RANGING FM LESS THAN 1/4
INCH ON ACK TO AS MUCH AS 1.25 INCHES IN FRANKLIN AND CHESHIRE
COUNTIES OF THE EXTREME NW PTN OF OUR FA.

TEMPS/DEWPOINTS/WINDS/MXG HTS AND WIND GUSTS...PRIMARILY DRIVEN BY
THE 00Z GFS...ITS MAVMOS AND BLENDED WITH PRIOR FCST.

GUSTS LATE FRI AFTN MAY REACH WIND ADVY CRITERIA IF THE 00Z GFS/NAM
VERIFY...FIRST IN THE HIGH TERRAIN W OF THE CT RVR ARD 21Z...THEN
REEMERGING ALONG THE E MA COAST ARD 23Z...HOWEVER...IF THE WEAKER
VSNS OF THE 00Z/19 UK/EC VERIFY...THEN I THINK WE WONT HAVE TO WORRY
MUCH ABOUT WIND GUSTS AOA 35 KT.  SO THAT WILL BE DEBATED FOR ANOTHER
FEW CYCLES BUT ATTM...PREFER A MORE CONSERVATIVE APPROACH DUE TO THE
PREDICTED APPEARANCE OF THE 500 PATTERN INCLUDING ONLY A MODEST 120M
12 HR HFC. CAA IS DECENT. HRLY PRES FALLS AND RISES WILL BE ON THE
ORDER OF 1 TO 2MB/HR AND WINDS ALOFT IN THE LOWEST 150 MB WILL
QUALIFY FOR WIND ADVY...SO ITS MATTER OF WHICH MODEL GROUP YOU BLV.

SKYCVR IS A BLEND OF TIME SECTION ASSESSMENT OF THE 00Z NAM/GFS.

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS COMING INTO DECENT AGREEMENT THROUGH MONDAY...BUT CONFIDENCE
IS NOT THAT HIGH AFTER THEN. BOTH THE 18/18Z GFS ENSEMBLE AND 18/12Z
CMC ENSEMBLE RUNS DEPICT SIGNIFICANT VARIABILITY IN THE 500 MB
HEIGHTS AFTER TOWARD THE MIDDLE OF NEXT WEEK. PROBLEMS LIKELY
STEMMING FROM TIMING AND AMPLITUDE PROBLEMS WITH VARIOUS SHORTWAVES
ROTATING AROUND A CUTOFF LOW NEAR HUDSON BAY.

USED THE CONSENSUS OF THE VARIOUS 19/00Z MODELS AS BASIS FOR THIS
FORECAST...OF WHICH THE NAM IS A BIT OF AN OUTLIER. NAM DEVELOPS A
MUCH STRONGER LOW PRESSURE IN THE GULF OF MAINE FRIDAY NIGHT THAN
MOST OF THE OTHER MODELS. THE GFS IS IN BETWEEN THE NAM AND THE ECMWF
AND UKMET. DO NOT WANT TO DISCOUNT THE STRENGTH OF THE EUROPEAN
MODELS...BUT THINKING WINDS WILL BE SIGNIFICANT WITH STRONG COLD AIR
ADVECTION AND A LOW LEVEL JET OF 55-60 KTS AT 850 MB. INCREASED WINDS
FRIDAY NIGHT INTO SATURDAY FROM WHAT WE HAD BEFORE...BUT NOT QUITE TO
WIND ADVISORY LEVELS.  WILL HAVE TO WATCH THIS OVER THE NEXT 24 HRS.

HIGH PRESSURE FOR SATURDAY...BEFORE ANOTHER QUICK MOVING LOW PRESSURE
ARRIVES SUNDAY. A SMALL POSSIBILITY OF SOME SNOW OR FREEZING RAIN
EARLY SUNDAY ACROSS SOUTHWEST NH IF THE PRECIPITATION STARTS SOON
ENOUGH. WOULD PREFER TO LIMIT LIKELY POPS TO JUST SUNDAY NIGHT OR
MONDAY...BUT CONFIDENCE IN THE TIMING IS JUST NOT THERE RIGHT NOW. SO
NO SIGNIFICANT CHANGES TO

LATEST MOS TEMPERATURES LOOK REASONABLE...AND HAVE MADE SOME TWEAKS
HERE AND THERE TO PREVIOUS FORECAST TEMPERATURES.

AVIATION...
00Z NAM/GFS TSEC GOVERNED THE FCST CLOUD CVR WHICH ATTM FAVOR 2500-
3500 FT BKN DECK...POSSIBLY THINNING THIS EVENING THEN A STRATUS
DECK AOB 1000 FT DEVELOPING DURING THE NIGHT.

WX RELATED DELAYS POSSIBLE 06Z FRI-00Z SAT LOWERING STRATUS DURING
THE PREDAWN HRS FRI AND THEN IN BANDS OF SHOWERS/ISO THUNDER DURING
THE DAYLIGHT HRS FRI.

MARINE...
SHORT TERM THROUGH FRIDAY...NO HEADLINES BEFORE FRI MIDDAY WHEN SCA
CONDS MAY DEVELOP PTNS OF THE OUTER WATERS.  BETTER CHC OF SCA
CONDS 21Z-23Z FRI EVEN POSSIBLY GALE IF THE DEEPER NCEP MODELS
VERIFY.  21Z SREF HAD ONLY A 10 PCT PROB OF SUSTAINED GALE JUST E OF
OUR WATERS NR 06Z SAT.

IN THE LONGER TERM FROM FRIDAY NIGHT INTO MONDAY...LOOKING AT A
LIKELY GALE FRIDAY NIGHT AS A LOW PRESSURE MOVES NORTH THROUGH THE
GULF OF MAINE. HIGH PRESSURE ARRIVING SATURDAY SHOULD CAUSE WINDS
AND SEAS TO SUBSIDE QUITE A BIT...WITH CALMEST CONDITIONS EARLY
SUNDAY. A LOW PRESSURE ARRIVING SUNDAY NIGHT INTO MONDAY SHOULD
INCREASE WINDS AND SEAS SLIGHTLY...PARTICULARLY ACROSS THE SOUTH
COASTAL WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&

SHORT TERM...AED
Hazardous weather outlook, Oct 19, 6:16 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
616 AM EDT THU OCT 19 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
616 AM EDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...
SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY...PRESENTING A LIGHTNING
RISK.

A LOW PRESSURE MOVING NORTH ALONG THE COAST FRIDAY NIGHT MAY
RESULT IN WINDS GUSTS IN EXCESS OF 45 MPH. CONFIDENCE IS NOT HIGH
ENOUGH AT THIS POINT IN TIME TO ISSUE A WIND ADVISORY. THIS
DEVELOPING SITUATION WILL NEED TO BE MONITORED OVER THE NEXT 24
HOURS.

.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS ANTICIPATED FOR THE NEXT 24 HOURS.

ANZ230>237-250-254-255-201030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
616 AM EDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MASSACHUSETTS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MARGINAL GALE FORCE WIND GUSTS UP TO 35 KNOTS FROM THE NORTHWEST ARE
POSSIBLE ACROSS THE OPEN WATERS FRIDAY NIGHT...AS A LOW PRESSURE
MOVE NORTH THROUGH THE GULF OF MAINE.

.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS REQUIRED FOR THE NEXT 24 HOURS.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 4:33 PM EDTMarine Weather StatementBOX37 hr

Nearby

High Wind Watches in Massachusetts, 2006High Wind Watches in Rhode Island, 2006High Wind Watches in New Hampshire, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.